Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Memphis, TN

April 27, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2011, 3:11 AM CDT for 5 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 3:11 AM CDT (08:11 UTC)
Expired
Apr 27, 2011, 3:50 AM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS

The radar

The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:33 PM CDTTornado Watch PDSSPC7 hr
Apr 27, 2:26 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.7
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS54 KMEG 270811
SVRMEG
MSC017-057-081-115-117-270900-
/O.NEW.KMEG.SV.W.0292.110427T0811Z-110427T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 400 AM CDT

* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BLAIR TO 11 MILES SOUTHWEST OF
  VERONA...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
  BALDWYN TO OKOLONA...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  FULTON...TUPELO...VERONA AND TOMBIGBEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3390 8895 3437 8884 3440 8878 3449 8877
      3460 8832 3426 8835 3424 8855
TIME...MOT...LOC 0811Z 236DEG 55KT 3447 8866 3408 8873

$$
3 follow-up statements
380 
WWUS54 KMEG 270827
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CDT WED APR 27 2011

MSC017-115-270837-
/O.CAN.KMEG.SV.W.0292.000000T0000Z-110427T0900Z/
PONTOTOC MS-CHICKASAW MS-
327 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHICKASAW AND
EASTERN PONTOTOC COUNTIES IS CANCELLED...

AT 327 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3410 8872 3426 8873 3434 8870 3444 8865
      3452 8865 3460 8832 3426 8835 3424 8855
TIME...MOT...LOC 0827Z 236DEG 55KT 3461 8841 3422 8848

$$

MSC057-081-117-270900-
/O.CON.KMEG.SV.W.0292.000000T0000Z-110427T0900Z/
PRENTISS MS-LEE MS-ITAWAMBA MS-
327 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHWESTERN ITAWAMBA...EASTERN LEE AND SOUTHEASTERN PRENTISS
COUNTIES...

AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM THRASHER TO BALLARDSVILLE...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BOONEVILLE TO 7
MILES SOUTHWEST OF FULTON...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
FULTON...MARIETTA...VERONA...HOBO STATION...THRASHER...CHAPELVILLE...
UNITY...EGGVILLE...INDIAN HILLS...BEECH SPRINGS...SKYLINE...
MOOREVILLE AND KIRKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3410 8872 3426 8873 3434 8870 3444 8865
      3452 8865 3460 8832 3426 8835 3424 8855
TIME...MOT...LOC 0827Z 236DEG 55KT 3461 8841 3422 8848

$$
432 
WWUS54 KMEG 270839
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CDT WED APR 27 2011

MSC057-081-117-270900-
/O.CON.KMEG.SV.W.0292.000000T0000Z-110427T0900Z/
PRENTISS MS-LEE MS-ITAWAMBA MS-
339 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHWESTERN ITAWAMBA...EAST CENTRAL LEE AND SOUTHEASTERN
PRENTISS COUNTIES...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM THRASHER TO FULTON...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF TISHOMINGO STATE PARK TO
FULTON...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
MARIETTA...THRASHER...EGGVILLE...KIRKVILLE...DORSEY AND
BALLARDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3426 8856 3431 8857 3441 8856 3449 8850
      3456 8848 3460 8832 3426 8835 3424 8855
TIME...MOT...LOC 0839Z 236DEG 55KT 3464 8829 3428 8832

$$
706 
WWUS54 KMEG 270850
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT WED APR 27 2011

MSC057-081-117-270859-
/O.CAN.KMEG.SV.W.0292.000000T0000Z-110427T0900Z/
PRENTISS MS-LEE MS-ITAWAMBA MS-
350 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ITAWAMBA...EAST
CENTRAL LEE AND SOUTHEASTERN PRENTISS COUNTIES IS CANCELLED...

AT 349 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3426 8856 3431 8857 3441 8856 3449 8850
      3456 8848 3460 8832 3426 8835 3424 8855
TIME...MOT...LOC 0849Z 236DEG 55KT 3472 8813 3436 8817

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:28 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 27, 12:28 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CDT WED APR 27 2011

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION

&&

PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 26 2011/

DISCUSSION...

.SIGNIFICANT AND LIKELY PROTRACTED SEVERE WEATHER OUTBREAK ABOUT
TO UNFOLD ACROSS THE MIDSOUTH....

AT DISCUSSION TIME... THUNDERSTORMS HAD DEVELOPED ALONG ALONG A
WARM FRONT EXTENDING NORTHEAST FROM THE ARKLATEX... ACROSS SOUTHERN
AR... INTO NORTHWEST TN. RELATIVELY CLEAR SKIES OVER THE ARKLAMISS
AND NORTHERN MS LED TO MUCAPES IN EXCESS OF 4000 J/KG. SHEAR WAS
MARGINAL... WITH 3KM HELICITY VALUES OF 150 M2/S/2. THIS SHEAR
SHOULD INCREASE MARKEDLY THROUGH SUNSET... WITH THE DEEPENING OF A
SURFACE LOW ALONG THE FRONT OVER SOUTHERN AR. THIS DEEPENING SURFACE
LOW WILL FORM IN RESPONSE TO COUPLED UPPER LEVEL JET WHICH WILL
SIGNIFICANTLY INCREASE UPPER LEVEL DIVERGENCE OVER CENTRAL AND
EASTERN AR. DESPITE THE INITIALLY MARGINAL SHEAR... LARGE CAPES
WILL BE SUFFICIENT FOR STORM ROTATION AND A TORNADO THREAT LATE
THIS AFTERNOON.

THE CHANCES FOR STRONG... LONG TRACKED TORNADOES WILL INCREASE
THROUGH THE EVENING...AS LOW LEVEL HELICITY VALUES RAMP UP IN
EXCESS OF 500 M2/S2...ACCOMPANIED BY MUCAPE IN NEAR OR IN EXCESS
OF 3000 J/KG...AND RELATIVELY LOW LCL VALUES.

SEVERE THREAT WILL CONTINUE THROUGH THE LATE EVENING AND OVERNIGHT.
18Z NAM BRINGS THE WARM FRONT ROUGHLY ALONG THE MS RIVER BY
06Z...1 AM CDT. INITIAL SURFACE WAVE AND ASSOCIATED INCREASED
TORNADO RISK WILL HAVE MOVED UP THE ARKANSAS DELTA TO WESTERN KY
BY 06Z...WHILE ANOTHER FRONTAL WAVE DEVELOPS OVER SOUTHEAST AR.
THIS LATTER SURFACE WAVE AND ASSOCIATED ENHANCED TORNADO THREAT IS
PROGGED TO LIFT ACROSS NORTHERN MS AND THE TN RIVER VALLEY DURING
THE OVERNIGHT.

THE 18Z NAM IS SLOWER BRINGING THE MAIN MIDLEVEL SHORTWAVE AND
SURFACE TROF THROUGH ON WEDNESDAY. A 994MB SURFACE LOW IS PROGGED
TO LIFT FROM NEAR FT SMITH AR AT 15Z...TO NORTHEAST AR BY 21Z.
THIS SLOWER SOLUTION WOULD EXTEND THE SEVERE WEATHER THREAT
FURTHER IN TIME THROUGH WEDNESDAY. A HEIGHTENED TORNADO RISK MAY
BE ASSOCIATED WITH THE NORTHWARD MOVING WARM FRONT...AS IT LIFTS
NORTH THROUGH THE I40 CORRIDOR IN THE EARLY AFTERNOON. A SQUALL
LINE WILL LIKELY TAKE SHAPE DEEPER INTO THE WARM SECTOR OVER
NORTH OR NORTHEAST MS WEDNESDAY AFTERNOON...IN RESPONSE TO AN 80KT
MIDLEVEL REAR INFLOW JET ROUNDING THE BASE OF THE UPPER TROF. THE
18Z NAM AND 12Z ECMWF CONTINUED TO GOOD AGREEMENT...LEADING TO
INCREASED FORECAST CONFIDENCE.

MAIN UPPER TROF WILL LIFT INTO SOUTHEAST MO BY 06Z THURSDAY. MAY
SEE A FEW SHOWERS OR SUB SEVERE THUNDERSTORMS WEDNESDAY EVENING
NORTH AND NORTHEAST OF MEMPHIS.

FEW CHANGES IN THE EXTENDED. BOTH GFS AND ECMWF BRING A SLOW
MOVING FRONT THROUGH THE MIDSOUTH THIS WEEKEND. HAVE MADE SOME
TIMING ADJUSTMENTS...BUT OTHERWISE NO SIGNIFICANT CHANGES.

PWB

&&

.AVIATION...

06Z TAF CYCLE

LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE FORECAST AREA DURING THE OVERNIGHT HOURS AND INTO
WEDNESDAY MORNING. EXPECT IFR/MVFR CEILINGS AND VISIBILITIES WITH
THE LARGER THUNDERSTORMS. ALL OF THIS ACTIVITY WILL END BY
WEDNESDAY AFTERNOON WITH VFR CONDITIONS EXPECTED BY WEDNESDAY
EVENING. WINDS WILL BE MAINLY SOUTH AT 10 TO 20 KNOTS AND GUSTY
OUTSIDE OF THUNDERSTORM ACTIVITY.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  74  53  80 /  20   0   0   0
MKL  45  71  47  77 /  30   0   0   0
JBR  46  72  48  79 /  20   0   0   0
TUP  49  74  49  81 /  30   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
     DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     FAYETTE-HARDEMAN-SHELBY-TIPTON.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     WEAKLEY.

&&
Hazardous weather outlook, Apr 26, 11:42 AM CDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT TUE APR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1142 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT FOR EAST CENTRAL ARKANSAS... NORTHWEST
MISSISSIPPI AND SOUTHWEST TENNESSEE. THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH.

THE HIGH RISK AREA INCLUDES THE MEMPHIS METRO AREA. AN ENHANCED RISK
OF STRONG...LONG TRACK TORNADOES WILL DEVELOP BY EARLY EVENING.
ADDITIONAL UPPER LEVEL ENERGY ARRIVE OVERNIGHT... LIKELY PROVIDING
AND ADDITIONAL ENHANCED RISK OF TORNADOES TOWARD DAYBREAK. THIS IS A
POTENTIALLY DANGEROUS SITUATION.

IN ADDITION TO THE TORNADO THREAT... STRONG OUTFLOW WINDS SUFFICIENT
TO TOPPLE LARGE TREES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT.

THE CHANCES FOR FLASH FLOODING WILL INCREASE THIS EVENING...AND
CONTINUE THROUGH THE OVERNIGHT HOURS.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS
POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY
RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY...FOR
AREAS EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS PRODUCING
TORNADOES... DAMAGING OUTFLOW WINDS AND LARGE HAIL MAY BE ONGOING AT
DAYBREAK. BY EARLY WEDNESDAY AFTERNOON ...A SQUALL LINE WILL CREATE
A PRIMARY RISK OF WIDESPREAD DAMAGING WINDS OVER AREAS OF WEST
TENNESSEE TO THE EAST OF MEMPHIS... AND OVER NORTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... STORM SPOTTERS...
EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.

PWB

In the hours before

Local storm report, Apr 27, 12:23 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      2 S MILLINGTON          35.31N 89.89W
04/27/2011                   SHELBY             TN   TRAINED SPOTTER

            FLOODED ROADWAY EAST OF RALEIGH - MILLINGTON ROAD. CAR
            STRANDED IN FLOOD WATERS

&&

RJO
Local storm report, Apr 27, 12:29 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      TUNICA                  34.69N 90.38W
04/27/2011                   TUNICA             MS   EMERGENCY MNGR

            SCHOOL STREET...JOSEPHINE ROAD...BERNER ROAD...DULANEY
            ROAD AND ROBIN COVE CLOSED DUE TO FLASH FLOODING

&&

RJO
Local storm report, Apr 27, 1:05 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TORNADO          SMITHVILLE              36.08N 91.30W
04/26/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            HOMES DAMAGED

&&

RJO
Local storm report, Apr 27, 1:21 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      HERNANDO                34.83N 89.99W
04/27/2011                   DESOTO             MS   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING COUNTY WIDE

&&

RJO
Local storm report, Apr 27, 2:40 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     OXFORD                  34.36N 89.53W
04/27/2011                   LAFAYETTE          MS   EMERGENCY MNGR

            TREES KNOCKED DOWN

&&

RJO
Local storm report, Apr 27, 3:11 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     OXFORD                  34.36N 89.53W
04/27/2011                   LAFAYETTE          MS   EMERGENCY MNGR

            TREES KNOCKED DOWN. EMERGENCY MANAGER REPORTS POSSIBLE
            TORNADO.

&&

RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:00 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tate, Tunica30 min
Apr 26, 7:06 PM CDTTornado WarningMEGCoahoma, Lafayette, Panola, Quitman54 min
Apr 26, 7:17 PM CDTTornado WarningMEGDeSoto, Marshall43 min
Apr 26, 7:19 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica56 min
Apr 26, 7:20 PM CDTSevere Thunderstorm WarningMEGDeSoto37 min
Apr 26, 7:21 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tate and 2 more54 min
Apr 26, 7:49 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall56 min
Apr 26, 7:54 PM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate51 min
Apr 26, 8:04 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah, Union56 min
Apr 26, 8:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah68 min
Apr 26, 8:12 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Tate35 min
Apr 26, 8:26 PM CDTRiver Flood WarningMEGQuitman13 days
Apr 26, 8:53 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica67 min
Apr 26, 8:55 PM CDTTornado WarningMEGAlcorn, Benton, Tippah65 min
Apr 26, 8:57 PM CDTFlash Flood WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate, Tippah6 hr
Apr 26, 8:58 PM CDTTornado WarningMEGBenton, Marshall, Tippah47 min
Apr 26, 9:01 PM CDTTornado WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica59 min
Apr 26, 9:09 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah51 min
Apr 26, 9:52 PM CDTTornado WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica53 min
Apr 26, 9:53 PM CDTTornado WarningMEGTippah35 min
Apr 26, 10:04 PM CDTSevere Thunderstorm WarningMEGDeSoto56 min
Apr 26, 10:27 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate48 min
Apr 26, 10:44 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Lafayette, Panola, Quitman, Tate and 1 more46 min
Apr 26, 11:13 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Tate47 min
Apr 26, 11:29 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica6 hr
Apr 26, 11:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah49 min
Apr 27, 1:54 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha36 min
Apr 27, 2:07 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Yalobusha23 min
Apr 27, 2:24 AM CDTTornado WarningMEGAlcorn, Tippah31 min
Apr 27, 2:26 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Tate, Tippah4 hr
Apr 27, 2:27 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more48 min
Apr 27, 2:38 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union52 min
Apr 27, 2:42 AM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tippah, Union48 min
Apr 27, 2:55 AM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe65 min
Apr 27, 3:13 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union47 min
Apr 27, 3:14 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union46 min
Apr 27, 3:38 AM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo24 min
Apr 27, 3:48 AM CDTTornado WarningMEGTishomingo18 min
Apr 27, 6:33 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more4 hr
Apr 27, 6:57 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica48 min
Apr 27, 7:14 AM CDTFlash Flood WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more4 hr
Apr 27, 7:29 AM CDTTornado WarningMEGItawamba, Monroe46 min
Apr 27, 7:40 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more50 min
Apr 27, 7:46 AM CDTFlash Flood WarningMEGTishomingo6 hr
Apr 27, 8:18 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more42 min
Apr 27, 8:24 AM CDTTornado WarningMEGLafayette, Marshall, Panola, Pontotoc, Union51 min
Apr 27, 8:28 AM CDTTornado WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more47 min
Apr 27, 8:58 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha47 min
Apr 27, 9:07 AM CDTTornado WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union38 min
Apr 27, 9:14 AM CDTTornado WarningMEGItawamba, Lafayette, Lee, Pontotoc, Prentiss, Tippah and 2 more46 min
Apr 27, 9:45 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more45 min
Apr 27, 9:56 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo34 min
Apr 27, 10:01 AM CDTTornado WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 27, 10:07 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe38 min
Apr 27, 10:08 AM CDTSevere Thunderstorm WarningMEGDeSoto37 min
Apr 27, 10:32 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 3 more4 hr
Apr 27, 10:55 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Tunica50 min
Apr 27, 11:10 AM CDTTornado WarningMEGDeSoto, Marshall, Tate50 min
Apr 27, 11:18 AM CDTFlash Flood WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more6 hr
Apr 27, 11:54 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica51 min
Apr 27, 11:56 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman49 min
Apr 27, 12:06 PM CDTRiver Flood WarningMEGQuitman14 days
Apr 27, 12:06 PM CDTRiver Flood WarningMEGCalhoun10 hr
Apr 27, 12:13 PM CDTTornado WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha62 min
Apr 27, 12:33 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tunica42 min
Apr 27, 1:00 PM CDTTornado WarningMEGCalhoun, Lafayette, Marshall, Panola, Pontotoc, Quitman and 3 more60 min
Apr 27, 1:03 PM CDTTornado WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha42 min
Apr 27, 1:19 PM CDTTornado WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 1 more41 min
Apr 27, 1:32 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah28 min
Apr 27, 1:37 PM CDTTornado WarningMEGCalhoun, Itawamba, Lafayette, Lee, Pontotoc, Prentiss and 3 more53 min
Apr 27, 1:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more45 min
Apr 27, 1:50 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more40 min
Apr 27, 1:55 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah12 min
Apr 27, 1:56 PM CDTFlash Flood WarningMEGTishomingo3 hr
Apr 27, 2:01 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha44 min
Apr 27, 2:23 PM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union37 min
Apr 27, 2:25 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more50 min
Apr 27, 2:29 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lee, Pontotoc, Yalobusha46 min
Apr 27, 2:31 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union44 min
Apr 27, 2:32 PM CDTAreal Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.